It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bowel Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-25-2008, 07:46 AM   #1
Veteran
(female)
 
Join Date: May 2005
Location: West Central Ohio
Posts: 447
anitak1982 HB User
Miralax

I have had problems going for my whole life. I was using magnesium to help me but my doctor told me to stop and told me to use Miralax every night for the rest of my life.

I have been using Miralax now since January and began to feel so achy and sore all the time in all my joints. I hurt like crazy. Began to think it might be because I am going through the change. My pants began to be tighter than before and I knew I hadn't changed my eating habits to gain weight. I still took my supplements, which I take calcium, potassium and a multivitamin.

In frustration I stopped the Miralax and went back to the magnesium and guess what the aches are gone. Was Miralax depleting me too much? I am also not as bloated.
__________________
I am allergic to carbs: I break out in fat!

Last edited by anitak1982; 05-25-2008 at 07:47 AM.

 
Old 05-25-2008, 06:30 PM   #2
Senior Veteran
(female)
 
Join Date: Nov 2004
Posts: 714
sammi2 HB Usersammi2 HB Usersammi2 HB User
Re: Miralax

I couldn't take Miralax because it gave me horrible headache & caused my face to swell. Miralax is polyethylene glycol which my allergist says is an ingredient in antifreeze. That told me all I needed to know.

 
Sponsors Lightbulb
   
Old 05-25-2008, 08:39 PM   #3
Veteran
(female)
 
Join Date: May 2005
Location: West Central Ohio
Posts: 447
anitak1982 HB User
Re: Miralax

Quote:
Originally Posted by sammi2 View Post
I couldn't take Miralax because it gave me horrible headache & caused my face to swell. Miralax is polyethylene glycol which my allergist says is an ingredient in antifreeze. That told me all I needed to know.
Actually
Ethylene Glycol and Propylene glycol is what is in antifreeze the words are similar but antifreeze is deadly. Even if you look on the miralax website it says no more than 14 days but my doctor told me to take it everyday. I think it was just removing all the minerals in my body too much. I am not nearly as achy as before.

FYI

Ethylene Glycol (EG) and Polyethylene Glycol (PG) are two separate beasts. PG is
safely used in cosmetics, medications, etc. EG is better known as
antifreeze, and it is toxic.

When EG is broken down in the body, it produces toxins that can affect the
brain and heart, and cause damage to the kidneys. Furthermore, the toxic
effects can be delayed, so a person or animal who seems "okay" after
ingesting antifreeze (a sweet-tasting substance) is not out of the woods
yet.... They MUST be seen on an emergency basis and followed closely for the
delayed effects. Antifreeze poisoning can be fatal - even with medical
treatment.
__________________
I am allergic to carbs: I break out in fat!

Last edited by anitak1982; 05-25-2008 at 08:48 PM.

 
Old 05-25-2008, 10:24 PM   #4
Senior Veteran
(male)
 
Join Date: Nov 2000
Location: Charleston
Posts: 5,550
Harry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB User
Re: Miralax

anitak,
Good for you! I hope you do some investigating to get back some of the minerals, vitamins and probiotic supplementsthat have been depleted.

I am glad you wrote about Mirilax --that it is not antifreeze or I would have--- antifreeze is a poison and is fatal if taken internally.

Mirilax is an osmotic type of laxative --meaning it promotes excreting water from the colon for a BM. It has been used for years in Go Lightly (gallon size) for cleaning out the colon for a Colon-- Exam.

The problem with an osmotic type laxative use over a long period is it depletes the body of electrolytes as well as other minerals and nutrients your body needs -- that could cause joint pain as well as other nutritional absorption problems.
Other osmotic laxatives are Milk of Magnesia, Citrate of Magnesia, Epson salts, sorbitol, and lactulose. They are all safe for occational use but if used longer-- dependency can and will result.

Simulating type laxatives irritate the intestinal wall --that stimulate peristalsis and can damage the intestineal bowels if used more than occationally. These include Ducolax, Senokot, cascara, castor oil and Peri-Colace.

I am a big believer in using a water soluble fiber therapy that bulks up your stool with fluid to help make you regular-- like psyllium, methycellulose, Benifiber and chickory root(Inulin) along with water and the insoluble fiber in all fruits, veggies, all grain husks(bran) and beans outer parts-- the inner parts are soluble fiber.

All meats, seafood and dairy products contain no fiber.

I wish you well---Harry

 
Old 05-26-2008, 03:58 PM   #5
Veteran
(female)
 
Join Date: May 2005
Location: West Central Ohio
Posts: 447
anitak1982 HB User
Re: Miralax

Thank you---Harry.
I find that if I take magnesium I found in the vitamin isle, that I can go. I don't like milk of magnesia or citrate of magnesia.
__________________
I am allergic to carbs: I break out in fat!

Last edited by moderator4; 05-26-2008 at 08:58 PM.

 
Old 05-27-2008, 11:09 AM   #6
Junior Member
(female)
 
Join Date: Apr 2005
Location: Philadelphia, PA
Posts: 38
2000airedale HB User
Re: Miralax

Interesting thread. My 3.5 year old daughter was put on Miralax by a GI doctor because she has mild cerebral palsy and low muscle tone in her trunk. She gets impacted to the point where she has to be manually disimpacted, no matter what she eats, and her BMs are infrequent and enormous even with the Miralax. We were told that it was safe long term and that many children on CP were on it their entire lives. However, I am concerned, especially because the drug company that makes it says that it is not appropriate for young children or for long term use. I am not sure what is appropriate for a young child, and every time I try to wean her off it (we use far less than the prescribed dose), we have the same problem.

 
Old 05-27-2008, 04:10 PM   #7
Veteran
(female)
 
Join Date: May 2005
Location: West Central Ohio
Posts: 447
anitak1982 HB User
Re: Miralax

I personally feel that Miralax used as directed from the website is not dangerous. I just feel that long term use might make one loose more minerals than they would otherwise. At least this was the situation with me.
__________________
I am allergic to carbs: I break out in fat!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Ever hear of the miralax bowel prep? Leslie35 Bowel Disorders 1 08-08-2010 07:28 AM
Miralax to use with pain meds injured betty Pain Management 19 12-15-2009 05:26 AM
Miralax question bellalove Irritable Bowel Syndrome (IBS) 3 05-15-2009 11:03 PM
dosage of miralax for a 8 year old susan72 Children's Health 4 03-21-2009 06:00 PM
Miralax Glycolax Marty34 Bowel Disorders 2 12-08-2008 07:20 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flipfleury (33), solofelix (25), Babygirl43 (19), quincy (15), sonray (15), TacomaGuy (14), rufous57 (14), ladybud (13), sjb (13), nomorefissure (10)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (856), janewhite1 (823), Titchou (771), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 07:52 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!